• dawn1970's Avatar

    dawn1970 asked a questionAnal Cancer

    fentanyl patch

    • carm's Avatar
      carm

      Dawn1970,
      Is this the first time you applied the patch? If this is it takes about 6 days to reach your therapeutic level so you should still be on orals while you transition to transdermal. You should be carrying your short acting relief for any breakthrough pain you are experiencing. Also make sure it is on an area where it will benefit. Best of luck to you, Carm RN.

      over 3 years ago
    • ArleneB's Avatar
      ArleneB

      I out on a 50mg patch and still felt a lot of pain, doc said take a methadone and slap another patch on. So far the 100mg patch works,really well for my pain. Occasionally if I am active, I tale to take oxicodone for the breakthrough pain. You will always have a pit of breakthrough pain. Ask you doctor.

      over 3 years ago
  • dawn1970's Avatar

    dawn1970 started following

    User: Marisel

  • dawn1970's Avatar

    dawn1970 asked a questionAnal Cancer

    first day of my fight

    12 answers
    • Marisel's Avatar
      Marisel

      Good morning Dawn, how are you doing today?

      over 3 years ago
    • liznparadise's Avatar
      liznparadise

      Hang in there, you can do it. I won't lie, it's not fun, but you can beat this. You are 20 years younger than I and I did it. Communicate with your Dr. For pain management. I wish you the best in your journey.

      over 3 years ago
    • warrior3's Avatar
      warrior3

      I can't pretend it will all be easy but I can tell you that is all worth it and that you CAN do it. My treatment was almost 8 years ago and I am so glad to be alive and well. My advices to ask lots of questions,especially of your nurses,they are so helpful. Try to stay hydrated,even when you don't feel like drinking anything. Stay strong, I wish you all the best. Keep us posted.

      over 3 years ago
  • dawn1970's Avatar

    dawn1970 asked a questionAnal Cancer

    pain meds

    9 answers
    • GregP_WN's Avatar
      GregP_WN

      They gave me Morphine in the hospital, then weaned me off down to Dilaudid, with a liquid version of Loritab. Elixur it was called fairly strong dose, I was taking two doses of 7.5 elixur, with other for break through pain. when I went home we settled on the elixur loritab mix and it done OK.

      over 3 years ago
    • geekling's Avatar
      geekling

      I had dilaudid, demerol, morphine, oxycontin, lidocaine, other caines and some things which I hardly remember For me, the non generic morphine worked best but that really isn't saying much at all. I remember, once, when the doc gave me a non specific prescription and the pharmacy gave me generic (morphine, I think) and I had to fight with the doc to get another prescription because the generic version was so much lighter I had to double dose to get half the effect. That is when I learned that, when in pain, it is OK to double and even triple dose (was OK for me). The pain was still there. Nothing got rid of it but the end of the radiation and time. When the pain stopped, I stopped with the pills. I did not much like being wobbly.

      over 3 years ago
    • ww0808ww's Avatar
      ww0808ww

      Morphine worked well for me - with a combination of both extended and immediate release so that I had continual relief.

      A couple of suggestions as you begin your treatment:

      You will want to ensure that your bowel movements are soft, so try not to take any pain medications that might constipate you.

      It is very, very important to remain well-hydrated. I was advised by someone at my clinic to try to consume a minimum of 3 qts. of water per day. Not soda, coffee, tea, fruit juices, etc. Just plain old water. And it made a huge difference in being able to tolerate treatment.

      Remember that caffeinated beverages are not advisable as you go through treatment, as they leach calcium from your bones, which will already be taking enough of a beating from treatments.

      Also remember to take the anti-nausea medications before the chemo causes the nausea to hit.

      Good luck. It'll be over before you know it.

      over 3 years ago
  • dawn1970's Avatar

    dawn1970 asked a questionAnal Cancer

    need help with energy

    9 answers
    • SpunkyS's Avatar
      SpunkyS

      Besides the advice given below, I would encourage you to get up and move. Make some small goals and build on it. Staying inactive adds to your fatigue. Don't plan on climbing any mountains, but maybe small tasks - do the dishes, shower, play a game, etc... Eventually you can do 2 tasks before you need a break. Good luck.

      over 3 years ago
    • geekling's Avatar
      geekling

      The reason for a juicer is to give your body a break from the near constant work it must do in order to digest your food. Once the insoluble fiber is removed, your body pretty much recognizes what is coming down the chute as nutrients to be immediately put to use rather than being worked on to be broken down further. The blender prechews food & the juicer separates the insoluble parts out of the food.

      I still have the sunhat some sweetheart of a volunteer made for me to pick out of the bunch. :-)

      over 3 years ago
    • ww0808ww's Avatar
      ww0808ww

      Do you have a dietician available through your cancer clinic? I was advised to try to push protein - both for energy and its healing components. Talk to your oncologist before taking anything over-the-counter.

      over 3 years ago
  • dawn1970's Avatar

    dawn1970 posted an update

    I had a pet scan done last week and the cancer has not spread to anywhere in my body...I was relieved..

    3 Comments
    • LUBI's Avatar
      LUBI

      I´m glad to know that Dawn!

      over 3 years ago
    • geekling's Avatar
      geekling

      Frantastic!! You have stopped it cold. Now you need to overcome it and have it to shrink down to nothing. Yay, you!!

      over 3 years ago
    • GregP_WN's Avatar
      GregP_WN

      Good news Dawn!

      over 3 years ago